Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Aldara - question about a possible side effect

I'm a male in my early thirties.  I've recently started to use Aldara on some HPV warts that I've developed over the last few months (what a pain).  My dermatologist at the time gave me a sample and a prescription, and at first, I didn't feel anything.  I wasn't sure if I was using too little, but I don't think so.  I'm on my 6th treatment, and a few days ago when I masturbated, I found small tinges of blood in my semen.  This naturally freaked me out, but a Google search later, and it seemed like a freak one-time occurrence like that isn't that big a deal.  And it didn't happen for a few days, and then it just happened again.  Very small amount but something.

I don't have insurance anymore so I can't just go to the doctor, but could this be related to the Aldara, as in, should I stop? Or is this a separate health problem that needs to be checked out?  I know I'll be advised to check with a professional regardless, but I just want to understand if this is a reported side effect of Aldara for some men.  

Thank you,
Landry
9 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I have read much about Aldara, as well as used it first hand.

I've just read A LOT of information about the "apple cider vinegar method", including doctor's opinions on it and it doesn't seem best for long-term.  Dr. HHH in the expert forums has even written some stuff about this treatment.  I have no problems with holistic medicine, but don't think we need to neglect western medicine.  I could say more, but I won't on this subject.  My main objective is to help the original poster, not to debate holistic treatment.
Helpful - 0
Avatar universal
"I wouldn't recommend the apple cider vinegar treatment and would stick to FDA approved methods"

To each his own I guess.

Seeing as though the FDA would never approve anything that would harm you, correct?  Ever read the numerous side effects listed on a package of Aldara?
Helpful - 0
Avatar universal
I wouldn't recommend the apple cider vinegar treatment and would stick to FDA approved methods.  If you don't have insurance, there are a lot of ways to get free or low cost treatment.  I would also recommend going to a doctor for the blood in semen troubles.  Lots of people are discussing skin bleeding from a local reaction, but the bleeding you described is going on internally and different and needs to be evaluated by a medical professional.
Helpful - 0
Avatar universal
Hey man,

You can try Apple Cider Vinegar to treat your warts.  Take a little peice of cotton, from a cotton ball, and dip it in ACV.  Put that on the wart and cover it with a band aid.  Do this a couple times a day.

I did this, and it works to dissolve them.  It worked better on my penis than it has for my girlfriend however.  After about 2 or 3 days of this mine were gone.  I then put hydrogen peroxide on it a few times a day to keep it clean.  

Worth a shot if you no longer have insurance.
Helpful - 0
Avatar universal
Gosh, this is so embarassing, but thank you all for your comments.  Very very appreciated.  I'm going to stop the Aldara for a while and see if that changes anything and look to deal with the warts another way, I suppose.  Will they just go away on their own?

Thanks again!
Helpful - 0
Avatar universal
I'm using aldara right now too, I am a female but my skin has started burning and bleeding too, I talked to my doctor and he said it's normal.
Helpful - 0
Avatar universal
I have used aldara for awhile.. (i'm female)for me its only made my skin more sensitive and once it gave me a blister which made me bleed. Maybe you shoulod just call and ask your doc about whats going on..I only thought aldara caused local skin reactions.
Helpful - 0
Avatar universal
I have personally used Aldara (though I am a woman) and it caused no abnormal bleeding in me.  The worst I experienced was some blistering, red skin, itching, ulcerations, etc.  While I'd have to reference it again, I saw nothing mentioned in the pamphlet included with the medication regarding blood in semen as a side effect.  This doesn't sound normal, I'd see a doctor promptly just to be safe as this could be something quite serious.  If you don't have insurance, I'd recommend a free clinic such as Planned Parenthood.
Helpful - 0
Avatar universal
I have never used Aldara but I know it's pretty powerful stuff so I could see that it would cause some bleeding.  Why don't you wait until after you through with treatments and then see what happens.  If it continues, see a dr.
Helpful - 0

You are reading content posted in the Human Papillomavirus (HPV) Community

Top STDs Answerers
3149845 tn?1506627771
fort lauderdale, FL
Learn About Top Answerers
Popular Resources
Herpes spreads by oral, vaginal and anal sex.
Herpes sores blister, then burst, scab and heal.
STIs are the most common cause of genital sores.
Millions of people are diagnosed with STDs in the U.S. each year.
STDs can't be transmitted by casual contact, like hugging or touching.
Syphilis is an STD that is transmitted by oral, genital and anal sex.